Biopsy-Proven Acute Tubular Necrosis due to Vancomycin ToxicityReport as inadecuate




Biopsy-Proven Acute Tubular Necrosis due to Vancomycin Toxicity - Download this document for free, or read online. Document in PDF available to download.

International Journal of NephrologyVolume 2011 2011, Article ID 436856, 4 pages

Case Report

Division of Nephrology, Northwestern Memorial Hospital, Chicago, IL 60611, USA

Department of Pharmacy Practice, College of Pharmacy, Midwestern University Chicago, Downers Grove, IL 60515, USA

Department of Pharmacy, Northwestern Memorial Hospital, Chicago, IL 60611, USA

Received 28 February 2011; Accepted 26 April 2011

Academic Editor: Franca Anglani

Copyright © 2011 Farheen Shah-Khan et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Vancomycin VAN has been associated with acute kidney injury AKI since it has been put into clinical use in the 1950-s. Early reports of AKI were likely linked to the impurities of the VAN preparation. With the advent of the more purified forms of VAN, the incidence of AKI related to VAN were limited to acute interstitial nephritis AIN or as a potentiating agent to other nephrotoxins such as Aminoglycosides. VAN as the sole etiologic factor for nephrotoxic acute tubular necrosis ATN has not been described. Here, we report a case of biopsy-proven ATN resulting from VAN.





Author: Farheen Shah-Khan, Marc H. Scheetz, and Cybele Ghossein

Source: https://www.hindawi.com/



DOWNLOAD PDF




Related documents